Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 64, NWS Midland/Odessa, TX

September 21, 2024Andrews County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Sep 21, 2024, 10:11 PM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2024, 10:11 PM CDT (03:11 UTC)
Expired
Sep 22, 2024, 1:15 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 55 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2024-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2024-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

167 
WGUS54 KMAF 220311
FFWMAF
TXC003-220615-
/O.NEW.KMAF.FF.W.0064.240922T0311Z-240922T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1011 PM CDT Sat Sep 21 2024

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Central Andrews County in western Texas...

* Until 115 AM CDT.

* At 1011 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Andrews and Andrews County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3228 10263 3230 10263 3238 10263 3238 10244
      3228 10243

FLASH FLOOD...RADAR INDICATED

$$

David Hennig
1 follow-up statement
596 
WGUS74 KMAF 220519
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1219 AM CDT Sun Sep 22 2024

TXC003-220615-
/O.CON.KMAF.FF.W.0064.000000T0000Z-240922T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Andrews TX-
1219 AM CDT Sun Sep 22 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT EARLY THIS 
MORNING FOR CENTRAL ANDREWS COUNTY...

At 1219 AM CDT, Doppler radar indicated thunderstorms have produced 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen. Flooding impacts will continue, but no additional 
rainfall is expected. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Andrews and Andrews County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3228 10263 3230 10263 3238 10263 3238 10244
      3228 10243

FLASH FLOOD...RADAR INDICATED

$$

David Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:29 PM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Sep 21, 6:29 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
629 PM CDT Sat Sep 21 2024

...New AVIATION...

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 143 PM CDT Sat Sep 21 2024

An active afternoon and early evening is ahead for Southeast New
Mexico and West Texas as a potent trough translates eastward from
the Four Corners Region, developing an increasingly positive tilt
through tonight. Ahead of this feature, ascent has started
overspreading western areas, evidenced by scattered showers and
isolated thunderstorms across Southeast New Mexico and the Upper
Trans Pecos, which have been percolating since this morning. This
activity is just a precursor to a round of strong to severe
thunderstorms forecast this afternoon and evening as
destabilization occurs and ascent continues increasing over the
region. CAMs are in good agreement that storms will first initiate
along a corridor from eastern New Mexico southward across Eddy
and Lea Counties to the vicinity of the I-10/I-20 Split. Coverage
will be isolated to scattered, with a 20-50% potential that
locations see storms this afternoon and evening across much of the
area, with the highest potential from Southeast New Mexico and
the western Permian Basin south to the Davis Mountains. While not
every storm will become severe, the most likely area for severe
will be Southeast New Mexico, the northwestern Permian Basin, and
Upper Trans Pecos where midlevel lapse rates of 7-8C/km and MLCAPE
on the order of 1500-2000 g/kg will be realized during peak
heating in an environment characterized by dewpoints in the 60s.
Initiation may be delayed an hour or two given a weak cap over the
area in the wake of the departing ridge, but it will be overcome
by increased ascent and strengthening midlevel flow associated
with the aforementioned trough. Severe hazards include large hail
and damaging winds, though given veering hodographs and ample
shear, a tornado cannot be ruled out. Storms that develop will
move eastward through this evening, though will battle against a
decrease in instability as well as a loss of insolation after
sunset, thus are expected to weaken with a lingering wind threat
possible through the evening.

Storms will largely diminish after midnight, though lingering
showers are possible over the northern Permian Basin ahead of an
approaching cold front that will move into the region late tonight
through Sunday morning. Lows tonight will trend cooler, with 60s
to the west and 70s to the east, with a much cooler day on tap
areawide on Sunday. The timing and location of the front will
dictate temperatures, as well as potential cloud cover and
precipitation, with another round of showers and thunderstorms
expected Sunday associated with the front, mainly across the
Permian Basin, Lower Trans Pecos, Stockton Plateau, and Big Bend.
Have trended temperatures lower than the NBM solution given its
propensity to mishandle fronts, especially as we get into the
transitional fall season, with highs Sunday in the 70s and 80s for
most, with 90s focused along portions of the river valleys, and
upper 60s possible in northern Lea county. While the severe
potential Sunday is substantially lower than today, a few storms
may still become strong in the vicinity of the front, capable of
mainly a damaging wind threat Sunday afternoon. Heading into
Sunday night, rain chances gradually shift southward with the
front, with lows ranging from the upper 40s across northern Lea
county to the upper 60s and lower 70s along the Rio Grande.

JP

&&

.LONG TERM...
(Monday through Friday)
Issued at 143 PM CDT Sat Sep 21 2024

Upper air pattern evolution has come into better agreement with
what the deterministic GFS and ICON models were showing yesterday,
with a short wave trough embedded in larger scale troughing over
the central CONUS, developing down from the Colorado Front Range
into the Southern Great Plains. However, there is uncertainty
regarding how this short wave will develop, with ECMWF, CMC, and
ICON showing the short wave closing off into an upper low east of
the Four Corners and meandering into Thursday and Friday, whereas
the GFS shows the short wave remaining open, with a separate area
of upper level spin over SW TX. LREF TLE-NH ensemble clusters
depict an open short wave similar to the GFS.

If the short wave closes off into an upper low that meanders over
the area, we could see higher rain amounts, but if the short wave
remains open and is east of the area by Wednesday, rain amounts
shown in NBM might be too high. For now, this is looking more like
a high PoP, low rain event, even for this time of year when rain
chances are usually higher. NBM still depicts highest rainfall
amounts by next Saturday near 1 inch over the eastern Permian
Basin, with amounts close to 2 inches over the Western Low Rolling
Plains. Grand Ensemble and ENS, GEFS, and GEPS ensembles are all
in agreement that by next Saturday, highest rain totals will be
farther north of the CWA. We will see whether this changes as this
rainy pattern draws closer.

Widespread severe weather is not anticipated with showers and
storms this week as most instability and shear is forecast to be
north and east of the area. However, proximity of the short wave
and higher speed flow aloft will provide adequate CAPE and shear
for afternoon and evening storms each day, with some of the
stronger storms capable of producing heavy rain, gusty winds, and
some hail.

High temperatures Monday have trended down in the NBM compared to
previous runs, below average with mostly 70s, 60s in higher
elevations, and 80s and 90s limited to the Rio Grande basins. What
the NBM is showing for highs over the Permian Basin may even end
up being on the upper range of what actually occurs if conditions
are mostly overcast and daytime heating is limited, while cold air
advection and high pressure builds in behind Sunday's cold front.
Another cold front is forecast to drop down into the area Tuesday
into Wednesday. Lift provided by the cold front and mid-level
moisture and instability from the nearby upper disturbance over
the Southern Great Plains again results in a chance of showers and
storms, especially late Tuesday into Wednesday. High temperatures
Tuesday will be warmer than Monday in advance of the next cold
front, but highs will once again decrease Wednesday in cold air
advection behind the second front. After this reinforcing shot of
cooler temperatures, heights and thicknesses increase as ridging
from the western CONUS builds east and allows temperatures to rise
back to near normal by next Saturday and mostly in the 80s, with
associated large scale subsidence reducing rain chances. With
cooler temperatures and absence of 90s and above aside from near
the Rio Grande, and 70s and 80s elsewhere, lows for most of the
area fall into 50s and 60s each night.

&&

.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sat Sep 21 2024

Scattered thunderstorms are ongoing at issuance from just west of
HOB south to PEQ, moving northeast. Have included TS mention at
HOB, PEQ, and INK through 02Z, and will continue monitoring and
amend as needed this evening given significant uncertainty in
eastward progression and potential impacts at MAF. Frequent
lightning, erratic gusty winds, and MVFR conditions in heavy rain
and/or blowing dust can be expected in the vicinity of storms.
Winds will be variable and gusty this evening due to convection
and associated outflow boundaries, though away from storms, gusty
southerly to southeasterly winds will continue this evening. A
cold front moving into the area will veer winds to the northwest
and north at all terminals through 16Z Sunday, with increasing
clouds areawide and MVFR ceilings around 1.5kft at HOB and MAF by
daybreak improving slowly toward 18Z. Elsewhere, VFR conditions
will prevail.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  84  58  75 /  10  60  70  20
Carlsbad                 63  79  57  78 /  20   0  20  20
Dryden                   73  91  66  80 /   0  20  70  30
Fort Stockton            71  89  60  75 /  20  30  60  40
Guadalupe Pass           61  77  53  72 /  10   0  10  30
Hobbs                    66  73  52  77 /  40  20  20  20
Marfa                    62  86  54  76 /  20  20  40  50
Midland Intl Airport     72  84  58  74 /  20  40  60  30
Odessa                   72  85  58  75 /  30  40  60  30
Wink                     71  86  60  78 /  30  20  40  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...84
LONG TERM....94
AVIATION...84
Hazardous weather outlook, Sep 21, 1:54 PM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
154 PM CDT Sat Sep 21 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-221900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
154 PM CDT Sat Sep 21 2024 /1254 PM MDT Sat Sep 21 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

There is a low risk of severe thunderstorms this afternoon and
evening for portions of Southeast New Mexico and the western Permian
Basin. Any severe thunderstorms that develop may be capable of
producing frequent lightning, torrential rainfall, large hail, and
damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

On Sunday, a few strong thunderstorms will be possible over the
eastern Permian Basin into the Stockton Plateau.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Sep 21, 4:18 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
318 PM MDT Sat Sep 21 2024

NMZ028-033-212200-
Eddy County Plains NM-Central Lea County NM-
318 PM MDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EDDY AND
SOUTHWESTERN LEA COUNTIES THROUGH 400 PM MDT...

At 318 PM MDT, Doppler radar was tracking a strong thunderstorm over
Avalon, or 9 miles north of Carlsbad, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad, Avalon, Carlsbad North, Lake Avalon, Lea County Zip
Franklin Memorial Airport, and Loco Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

&&

LAT...LON 3242 10423 3251 10434 3293 10403 3264 10373
TIME...MOT...LOC 2118Z 219DEG 32KT 3253 10422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

44
Special weather statement, Sep 21, 5:00 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
400 PM MDT Sat Sep 21 2024

NMZ028-212245-
Eddy County Plains NM-
400 PM MDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL EDDY COUNTY THROUGH
445 PM MDT...

At 400 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northeast of Avalon, or 19 miles northeast of Carlsbad, moving
northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Eddy
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

&&

LAT...LON 3249 10407 3261 10417 3272 10403 3256 10386
TIME...MOT...LOC 2200Z 232DEG 43KT 3261 10401

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44
Special weather statement, Sep 21, 5:12 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
412 PM MDT Sat Sep 21 2024

NMZ029-212300-
Northern Lea County NM-
412 PM MDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEA COUNTY THROUGH
500 PM MDT...

At 412 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Bledsoe, or 18 miles northeast of Tatum, moving
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern Lea
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

&&

LAT...LON 3345 10305 3338 10320 3357 10336 3357 10306
TIME...MOT...LOC 2212Z 238DEG 31KT 3347 10313

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44
Special weather statement, Sep 21, 5:12 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
512 PM CDT Sat Sep 21 2024

TXZ274-212315-
Reeves County Plains TX-
512 PM CDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES COUNTY
THROUGH 615 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Balmorhea, or 22 miles south of Toyah, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, Verhalen,
and Toyahvale.

This includes Interstate 10 between mile markers 199 and 215.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3088 10375 3094 10384 3102 10388 3130 10367
      3112 10343
TIME...MOT...LOC 2212Z 221DEG 12KT 3099 10379

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

84
Special weather statement, Sep 21, 5:38 PM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Sat Sep 21 2024

NMZ028-034-TXZ059-273-274-212345-
Southern Lea County NM-Eddy County Plains NM-Loving TX-
Eastern Culberson County TX-Reeves County Plains TX-
538 PM CDT Sat Sep 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES...NORTHEASTERN CULBERSON AND NORTHWESTERN
LOVING COUNTIES THROUGH 645 PM CDT/545 PM MDT/...

At 538 PM CDT/438 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northwest of Red Bluff Reservoir, or 27 miles
southeast of Carlsbad, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Red Bluff Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southeastern New Mexico.

&&

LAT...LON 3191 10405 3205 10419 3241 10386 3215 10350
TIME...MOT...LOC 2238Z 229DEG 21KT 3204 10404

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

84
Special weather statement, Sep 21, 5:41 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
441 PM MDT Sat Sep 21 2024

NMZ028-212330-
Eddy County Plains NM-
441 PM MDT Sat Sep 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN EDDY COUNTY THROUGH
530 PM MDT...

At 441 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Carlsbad North to Avalon.
Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad, Avalon, Carlsbad North, and Lake Avalon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico.

&&

LAT...LON 3276 10409 3256 10386 3244 10422 3253 10432
TIME...MOT...LOC 2241Z 235DEG 18KT 3263 10415 3249 10424

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFAndrews62 min
Sep 21, 7:33 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFGaines57 min
Sep 21, 8:27 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFAndrews63 min
Sep 21, 9:10 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFAndrews65 min
Sep 22, 4:02 PM CDTSpecial Weather StatementMAFHoward43 min
Sep 22, 4:20 PM CDTFlash Flood WarningMAFHoward115 min
Sep 22, 5:21 PM CDTSpecial Weather StatementMAFBrewster54 min
Sep 22, 6:36 PM CDTSpecial Weather StatementMAFBrewster39 min
Sep 22, 6:37 PM CDTSpecial Weather StatementMAFBrewster53 min
Sep 22, 6:45 PM CDTSpecial Weather StatementMAFTerrell60 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.